Hi iv bein taking propanalol for about two and half weeks now I believe it is helping to some extent with my mav that my ent believes i have but it definitely is gone as im still lightheaded\dizzy throughout the day does anyone no who has bein on this drug or similar how long they take to full work is it days?hours or weeks? Im on 40mgs twice aday any help would be hugely apreciated thanks chris
Chris, I’ll respond on this, but I can only be negative about Propanolol. I took it for a week or so at 10mg felt dire, had chest pains, felt really slowed down climbing stairs or walking and emailed my neuro who told me to stop. I quickly moved on to amitriptyline which was absolutely life changing. Within a few days I lost all the visual vertigo, felt less dizzy, less nauseous, and the migraines virtually stopped. So if you are not feeling really much better with Propranolol, give Ami a try. At 20mg I’ve not lost all my dizziness, but life is worth living again and crucially i can work on the computer for hours, no issues, most days.
Thankyou for the reply apreciate it! I havent felt any of them things myself that you descrie and im on 80mgs aday i still mamnge to go to the gym etc so touchwood i dont get them! Iv just read that betta blockers can take awhile to full start working,how long did the ami take to full work?
Four days to cut out migraines, and a month or so once I upped dose to conquer most of the dizziness (but it still fluctuates)
See iv never really sufferd from the migraines as in headache migraines mines just the dizziness/lightheadedness my pupils where really dialated and felt like they were straining really bad when it was at its worse! Does this sound like mav?
I was on propanolol for migraines for several years, and it only took a few days for them to have an effect on the headaches. I stopped taking them at the beginning of this year & haven’t yet had a full blown migraine. Instead I’ve got vestibular migraine and have been on propranolol since I was diagnosed about 6 weeks ago, 80mg a day (slow release). Although I think they’ve helped a little bit (I forgot to take one last night & am definitely dizzier today), they haven’t been the cure that they were for the headaches so I anticipate having to switch to something else.
Hope that helps!
did you have any horrible side effects like hairloss ?
I’m also on Propranolol, I started it about 2 months ago and I’ve so far had no side effects. The only thing I noticed immediately upon taking it was that I developed strange buzzing/tremor feeling all over when I sleep. It goes away in a few minutes after waking though so it doesn’t really concern me. It seems like it was helping me after a week or so, but I’m not sure how much it’s helping me these days, but I stay on it because I have semi-high BP and it helps. I couldn’t tolerate over 20mg though… Made me feel like I was going to faint! I hope you find some relief. Good luck!
To be honest I have been on propranolol for 2 years and it has made no difference to my MAV at all. I see a consultant in the UK who prescribed me Nortriptyline. This has been a amazing drug for me as I have felt better now hen I have in 3 years. I’m not 100% but I’m heading in the right direction now. My consultant said propranolol is not effective for MAV. Ask for Nortriptyline.